Journal of Mathematical Sciences

, Volume 95, Issue 3, pp 2267–2275 | Cite as

Radial projection and the poincaré metric

  • A. Yu. Solynin
Article

Abstract

Some estimates for the Poincaré metric of a planar domain are obtained in terms of the radial projection of the complement of the domain onto the unit circle. These estimates allow us, in particular, to strengthen the well-known Lavrent'ev theorem on the product of conformal radii of nonoverlapping domains. The proofs use the polarization transformation. Bibliography: 18 titles.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    A. Weitsman, “Symmetrization and the Poincaré metric,”Ann. Math.,124, 159–169 (1986).Google Scholar
  2. 2.
    A. Baernstein II, “A unified approach to symmetrization,” in:Partial Differential Equations of Elliptic Type (Cortona, 1992) (Symp. Math., 35), Cambridge Univ. Press, Cambridge (1994), pp. 47–91.Google Scholar
  3. 3.
    A. Yu. Solynin, “Functional inequalities via polarization,”Algebra Analiz,8, No. 6, 148–185 (1996).Google Scholar
  4. 4.
    M. A. Lavrent'ev, “On the theory of conformal mapping,”Trudy Fiz.-Mat. Inst. Steklov,5, 159–245 (1934).Google Scholar
  5. 5.
    N. A. Lebedev,The Area Principle in the Theory of Univalent Functions [in Russian], Nauka, Moscow (1975).Google Scholar
  6. 6.
    V. Wolontis, “Properties of conformal invariants,”Am. J. Math.,74, 587–606 (1952).Google Scholar
  7. 7.
    V. N. Dubinin, “Symmetrization in the geometric theory of functions of a complex variable,”Usp. Mat. Nauk,49:1, 3–76 (1994).Google Scholar
  8. 8.
    A. Yu. Solynin, “Some extremal problems for circular polygons,”Zap. Nauchn. Semin. POMI,206, 127–136 (1993).Google Scholar
  9. 9.
    A. Weitsman, “A symmetry property of the Poincaré metric,”Bull. London Math. Soc.,11, 295–299 (1979).Google Scholar
  10. 10.
    Z. Nehari,Conformal Mapping, McGraw-Hill, New York (1952).Google Scholar
  11. 11.
    J. A. Jenkins,Universal Functions and Conformal Mapping, Springer-Verlag (1958).Google Scholar
  12. 12.
    G. V. Kuz'mina, “Modules of families of curves and quadratic differentials,”Trudy Mat. Inst. Steklov,139, 1–240 (1980).Google Scholar
  13. 13.
    V. N. Dubinin, “The symmetrization method in problems on nonoverlapping domains,”Mat. Sb.,128, 110–123 (1985).Google Scholar
  14. 14.
    M. Marcus, “Transformations of domains in the plane and applications in the theory of functions,”Pacif. J. Math.,14, 613–626 (1964).Google Scholar
  15. 15.
    A. Yu. Solynin, “Ordering of sets, hyperbolic metrics, and harmonic measures,”Zap. Nauchn. Semin. POMI,237, 129–147 (1997).Google Scholar
  16. 16.
    S. Segawa, “Martin boundaries of Denjoy domains,”Proc. Am. Math. Soc.,103, 177–183 (1988).Google Scholar
  17. 17.
    D. Betsacos, “On certain harmonic measures on the unit disk,”Colloq. Math.,73, 221–228 (1997).Google Scholar
  18. 18.
    G. M. Goluzin,Geometric Theory of Functions of a Complex Variable, Am. Math. Soc., Providence, RI (1969).Google Scholar

Copyright information

© Kluwer Academic/Plenum Publishers 1999

Authors and Affiliations

  • A. Yu. Solynin

There are no affiliations available

Personalised recommendations